Alert archive / Maine / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Gray, ME
NWS Gray, ME issued this red flag warning at Apr 29, 2009, 9:03 AM EDT. It took effect at Apr 29, 2009, 11:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2009, 9:03 AM EDT (13:03 UTC)
- In effect from
- Apr 29, 2009, 11:00 AM EDT
- Expired
- Apr 29, 2009, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KGYX 291303 RFWGYX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 903 AM EDT WED APR 29 2009 ...VERY DRY CONDITIONS ACROSS MUCH OF MAINE TODAY... .A COLD FRONT WILL PUSH OFFSHORE AS HIGH PRESSURE BUILDS IN FROM THE WEST. THIS WILL RESULT IN VERY DRY AIR MOVING INTO THE REGION...WITH AFTERNOON HUMIDITIES DROPPING INTO THE TEENS. WINDS WILL NOT BE AS STRONG...HOWEVER WINDS WILL BE STRONG ENOUGH IN THE MOUNTAINS AND CENTRAL MAINE TO PRODUCE RED FLAG CONDITIONS. MEZ007>009-013-014-021-022-026>028-292200- /O.NEW.KGYX.FW.W.0004.090429T1500Z-090429T2200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO- LINCOLN-KNOX-COASTAL WALDO- 903 AM EDT WED APR 29 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY IN COORDINATION WITH THE MAINE STATE FOREST SERVICE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. HUMIDITIES WILL QUICKLY DROP THROUGH THIS MORNING...WITH AFTERNOON HUMIDITIES DROPPING INTO THE UPPER TEENS IN MOST LOCATIONS. WINDS WILL BE BETWEEN 10 AND 15 MPH...WITH GUSTS TO 20 MPH. WINDS SHOULD DROP OFF LATE AFTERNOON OR EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS81 KGYX 292223 RFWGYX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 623 PM EDT WED APR 29 2009 ...FIRE WEATHER WATCH IN EFFECT THURSDAY FOR NEW HAMPSHIRE ... .LOW HUMIDITIES COMBINED WITH INCREASING SOUTHERLY WINDS AND DRY SURFACE FUELS MAY CREATE DANGEROUS WILD FIRE CONDITIONS THROUGHOUT NEW HAMPSHIRE ON THURSDAY. CONDITIONS ARE EXPECTED TO BE MARGINAL DURING THE LATE MORNING AND EARLY AFTERNOON BUT THE FIRE DANGER WILL INCREASE DURING THE MID AND LATE AFTERNOON HOURS. IN MAINE...THE RED FLAG WARNING HAS EXPIRED AND CONDITIONS ARE EXPECTED TO IMPROVE THROUGH THE EVENING HOURS. MEZ007>009-013-014-021-022-026>028-292330- /O.EXP.KGYX.FW.W.0004.000000T0000Z-090429T2200Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO- LINCOLN-KNOX-COASTAL WALDO- 623 PM EDT WED APR 29 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ NHZ001>010-013-300630- /O.NEW.KGYX.FW.A.0005.090430T1500Z-090430T2200Z/ NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM- 623 PM EDT WED APR 29 2009 ...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this red flag warning went out at Apr 29, 8:33 AM EDT, 30 minutes earlier.
Area forecast discussion, Apr 29, 8:33 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 833 AM EDT WED APR 29 2009 .SYNOPSIS... HIGH PRESSURE WILL BUILD SOUTHEAST FROM CANADA...BEFORE CRESTING OVER NEW ENGLAND TONIGHT. THE HIGH WILL MOVE OFFSHORE BY THURSDAY...ALLOWING A RETURN FLOW OF MOISTURE FROM THE ATLANTIC BY LATE IN THE WEEK. A COLD FRONT WILL CROSS NEW ENGLAND OVER THE WEEKEND. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... AFTER GUSTY WINDS AND RECORD BREAKING HIGHS YESTERDAY (92F RECORD IN THE FOREST CITY)...MUCH MORE TRANQUIL WEATHER CONDITIONS ARE EXPECTED TODAY. HIGH PRESSURE WILL CONTINUE TO SETTLE SOUTHEASTWARD OUT OF CANADA...BRINGING MUCH COOLER AIR INTO THE REGION ALONG WITH DRY AIR AND LOW SURFACE DEW POINTS. AS COLD AIR ADVECTION CONTINUES THIS MORNING...NORTHWEST GRADIENT AND INCREASING MIXING LEVELS WILL ALLOW FOR GUSTY WINDS AT TIMES. WINDS BEGIN TO LEVEL OFF...THEN SUBSIDE DURING THE AFTERNOON AND RH VALUES REACH A MINIMUM. USED BLEND OF MAV/MET MATCH GUIDANCE FOR MAXES TODAY. BASICALLY CLOUD FREE TODAY...WITH THE EXCEPTION OF A FEW CUMULUS CLOUDS. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM THURSDAY/... MAINLY CLEAR SKIES EXPECTED DURING THE OVERNIGHT PERIOD. ATMOSPHERE SHOULD BE DRY ENOUGH TO PREVENT MUCH OF THE FOG...BUT A FEW LOCATIONS OVER THE CT RIVER VALLEY MAY DEVELOP A BRIEF PERIOD OF FOG. HIGH PRESSURE WILL BE CRESTING OVER THE REGION. THIS WILL ALLOW FOR MIM TEMPS TO DROP INTO THE UPPER TEENS TO MID 20S IN THE MOUNTAINS. ELSEWHERE...TEMPERATURES WILL DROP OUT IN THE UPPER 20S TO MID 30S UNDER CLEAR SKIES AND GOOD RADITIONAL CONDITIONS. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... HIGH PRES MOVES OFF THE COAST THU ALLOWING A RETURN WARMER SLY FLOW TO DEVELOP. ON FRI A DEVELOPING MOIST AND UNSTABLE SSWLY FLOW OCCURS WITH SHWRS DEVELOPING AHEAD OF AN APPROACHING COLD FRONT WHICH MOVES THRU THE AREA FRI NIGHT AND THEN OFF THE COAST ON SAT....NOTE THE TIMING OF THE COLD FRONTAL PASSAGE FRI NIGHT HAS BEEN SLOWED DOWN BY 12-18 HRS FROM PREVIOUS MODEL RUNS. WEAK HIGH PRES TRIES TO HANG ON FOR THE REST OF THE WEEKEND WITH MOSTLY DRY CONDITIONS EXCEPT IN THE MTNS WHERE A FEW SHWRS ARE PSBL. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... SHORT TERM...VFR. LONG TERM...CONDITIONS BECOMING MVFR OR PSBLY IFR LATE THU NIGHT THRU EARLY SAT IN SHWRS. && .MARINE... WINDS/SEAS WILL BE DROPPING BELOW SCA LEVELS THIS MORNING. LONG TERM...SCA MAY BE NEEDED FRI INTO FRI NIGHT WITH AN INCRG SLY FLOW AHEAD OF AN APPROACHING COLD FRONT. && .FIRE WEATHER... UPDATED FIRE WEATHER FORECAST TO REFLECT LATEST DATA IN 12Z GYX SOUNDING. SOUNDING SHOWS VERY DRY AIR ALOFT...WITH DEW POINTS EXPECTED TO DROP TODAY. THIS COMBINED WITH RISING TEMPERATURES WILL CAUSE HUMIDITIES TO DROP VERY LOW...WITH MOST LOCATIONS DROPPING INTO THE TEENS BY THIS AFTERNOON. THE SEA-BREEZE MAY PROVIDE SOME RELIEF ALONG THE COAST...PUSHING HUMIDITY ABOUT 10 PERCENT HIGHER THERE. WINDS WILL BE STRONGER MID-LATE MORNING...THEN TAIL OFF A BIT THIS AFTERNOON. WHEN HUMIDITIES ARE LOWEST...EXPECT SUSTAINED WINDS TO GENERALLY REMAIN BELOW 10 MPH...WITH GUSTS TO 15 MPH. THE UNUSUALLY DRY CONDITIONS WILL PUT US CLOSE TO RED FLAG CRITERIA. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...APFFEL SHORT TERM...CANNON LONG TERM... AVIATION... MARINE... FIRE WEATHER...APFFEL
Hazardous weather outlook, Apr 29, 2:42 AM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 242 AM EDT WED APR 29 2009 MEZ007>009-012>014-018>028-NHZ001>010-013-014-300645- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 242 AM EDT WED APR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-300645- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 242 AM EDT WED APR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Maine, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.